I got my new liver on 2/27/12 and then complications. Four surgeries in all. Now I was back in hospital last week and two weeks prior to that with pneumonia. I lost so much weight,I look like a very skinny old man. Pre Transplant I had some muscle and now nothing. I'm losing my hair although at my age I was lucky to have a full head of hair. Been having stomach problems, diarrhea and a constant feeling of "sour stomach." Now I seem to get angry easily and even shout at my family which I never did before transplant. I am on Prednisone and had developed gout in my left foot. Can anyone relate to any of this? Thanks. Denny
i can definitely identify with all those side effects.the prednisone is a major culprit.once they take you off the pred your hair should start coming back.i still get very edgy and irritated easily and im 5yrs out on my tx.i attribute that to the anti reject meds.mixed with the pred i was a holy terror.i hope your family understands that its not you its the meds.hopefully as time goes on it will get better.what other surgerys did you have after transplant?i had two surgerys after transplant they used the same incition scar.that muscle became stretched to the limit after.the diareah is a classic side effect also.i have hepc so i dont know if its from that or the tx.anyway hang in there.after awhile you learn to live with the different side effects.everyday is a new adventuretake care bobbi
What other meds are you on? Prednisone is a funny drug in that (for me anyway) the side effects seem to change over time.
I also had serious irritability and know of several other tx patients who experienced similar. We jokingly refer to it as "'Roid Rage" (steroid rage)
It can be quite frightening when you find yourself reacting unexpectedly.
Prednisone makes all my hair grow more, but I was on anti-viral meds following a CMV virus and that made my hair fall out quite badly.
Hang in there - hopefully they can bring down your Pred dose over time and your body will adjust, making the emotions easier to deal with
You all are scaring me! I am pre-lung tx and have a bad reaction to prednisone (steroid psychosis) so I am very apprehensive about having to take it......so I not only will have panic attacks but now rage...!!!!!! Guess each case is different and it is better than the alternative. Do these problems continue even when prednisone dose is lower to a very low dose?
dear kathleen,i found when i was scared before and after transplant i found comfort and peace because i had a close relationship with god.and i prayed everyday for strenghth.and god gave me strenghth physically and mentally and i had peace.i hope you find that for yourself kathleen.none of us has a crystal ball and know whats going to happen to us daily.not even healthy people.maybe there is a support group or your coordinator could recomend someone for you to talk to to ease your fears take good care kathleen , bobbi
Dear Bobbi: Yes, I fortunately can find strength and comfort in prayer and pray I will somehow get though having to take prednisone for a long time. Thanks for your reminding me to have faith!
Apologies for it all sounding scary!
If it's any comfort, My reactions to prednisone have been different each time i've had to be on it. The moods do definitely get easier to deal with over time and also the effect lessens with my dose I find.
As far as the moods go, I personally feel that the pred sort of amplifies all my emotions. So yes i become more irritable, but I also laugh louder and more easily and I cry over things that move me :-)
With all things tx you have to accept there will be challenges and trials, but remember too that it's allowing you a new lease on life! That on it's own far outshines any negative drug side effects and I'm pretty certain most tx patients will back me on this point :-)
Your tx team will help you through all of it and everyone is here to lend support, advice and encouragement too.
And as a last little point, prednisone even has some cool little side effects that help me think of it fondly! I found that when I'm on it, my pain threshold improves, I can eat chillies (normally can't handle even a trace of chillie!) my hair grows thick and healthy and my skin looks good :-D
Thanks......there are bad and good things to everything, right? I suppose when pred dose is lowered eventually I will get used to it. Last time (only time) I had to take it I was a mess. Horrid panic attacks, crying over nothing. It was pretty funny the day lunch came and they brought me a sandwich on white bread (I had asked for wheat). I cried like a baby...over white bread! Pretty silly, huh. :):):) It is so true that the benefit of being able to live and breathe far outweighs anything...even crying over white bread! Best wishes to you
I know what you mean. The other day I watched movies, I had already watched so I knew the outcome but I still cried......I felt silly but oh well:)
Hi Kathleen i will be 2 years post double lung on august 10th and i did not do great pre transplant on prednisone, but post i have been on 5mg once a day and it has not affected me. I am told by my transplant team its a must for post lung tx. It is tough getting used to the meds, but it does get easier.
Will say a prayer for you. Gilly
Thanks for your prayers Gilly......I will pray for you too. You have all been very kind answering me.
When you dosed down from 10 to 5mg of prednisone did you have any trouble with moods and fatigue?